Alert archive / Ohio / Gale Warnings in 2017

Gale Warning 12, NWS Cleveland, OH

November 17, 2017

NWS Cleveland, OH issued this gale warning at Nov 17, 2017, 3:22 PM EST. It took effect at Nov 18, 2017, 4:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2017, 3:22 PM EST (20:22 UTC)
In effect from
Nov 18, 2017, 4:00 PM EST
Expired
Nov 19, 2017, 9:43 AM EST
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

207 
WHUS71 KCLE 172022
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EST FRI NOV 17 2017


LEZ142>144-162>164-180430-
/O.UPG.KCLE.GL.A.0005.171118T2100Z-171119T1400Z/
/O.NEW.KCLE.GL.W.0012.171118T2100Z-171119T1400Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
322 PM EST FRI NOV 17 2017

...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 9 AM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ061-145>149-165>169-180430-
/O.UPG.KCLE.GL.A.0005.171119T0000Z-171119T2100Z/
/O.NEW.KCLE.GL.W.0012.171119T0000Z-171119T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
322 PM EST FRI NOV 17 2017

...GALE WARNING IN EFFECT FROM 7 PM SATURDAY TO 4 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 7 PM SATURDAY TO 4 PM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST 30 TO 40 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
7 follow-up statements
567 
WHUS71 KCLE 180208
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
908 PM EST FRI NOV 17 2017

LEZ142>144-162>164-181015-
/O.CON.KCLE.GL.W.0012.171118T2100Z-171119T1400Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
908 PM EST FRI NOV 17 2017

...GALE WARNING REMAINS IN EFFECT FROM 4 PM SATURDAY TO 9 AM EST
SUNDAY...

* WINDS...NORTHWEST 25 TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ061-145>149-165>169-181015-
/O.CON.KCLE.GL.W.0012.171119T0000Z-171119T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
908 PM EST FRI NOV 17 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM SATURDAY TO 4 PM EST
SUNDAY...

* WINDS...NORTHWEST 30 TO 40 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
976 
WHUS71 KCLE 180943
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
443 AM EST SAT NOV 18 2017

LEZ142>144-162>164-181745-
/O.CON.KCLE.GL.W.0012.171118T2100Z-171119T1400Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
443 AM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM EST SUNDAY...

* WINDS...WEST 25 TO 35 KNOTS FROM LATE AFTERNOON BECOMING 
  NORTHWEST TO 35 KNOTS TONIGHT.

* WAVES...BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ061-145>149-165>169-181745-
/O.CON.KCLE.GL.W.0012.171119T0000Z-171119T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
443 AM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST SUNDAY...

* WINDS...WEST WINDS TO 30 KNOTS THIS EVENING BECOMING NORTHWEST 
  GALES TO 40 KNOTS.

* WAVES...BUILDING TO 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
170 
WHUS71 KCLE 181452
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
952 AM EST SAT NOV 18 2017


LEZ142>144-162>164-182300-
/O.CON.KCLE.GL.W.0012.171118T2100Z-171119T1400Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
952 AM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM EST SUNDAY...

* WINDS...WEST 25 TO 35 KNOTS FROM LATE AFTERNOON BECOMING 
  NORTHWEST TO 35 KNOTS TONIGHT. 

* WAVES...BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ061-145>149-165>169-182300-
/O.CON.KCLE.GL.W.0012.171119T0000Z-171119T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
952 AM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST SUNDAY...

* WINDS...WEST WINDS TO 30 KNOTS THIS EVENING BECOMING NORTHWEST 
  GALES TO 40 KNOTS. 

* WAVES...BUILDING TO 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
707 
WHUS71 KCLE 182055
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EST SAT NOV 18 2017


LEZ142>144-162>164-190500-
/O.CON.KCLE.GL.W.0012.171118T2100Z-171119T1400Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
355 PM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

* WINDS...VARIABLE WINDS 10 TO 20 KNOTS EARLY BECOMING NORTHWEST
  AND INCREASING TO 35 KNOT GALES WITH GUSTS UP TO 40 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ061-145>149-165>169-190500-
/O.CON.KCLE.GL.W.0012.171119T0000Z-171119T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
355 PM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST SUNDAY...

* WINDS...SOUTH WINDS 10 TO 20 KNOTS INCREASING TO 30 KNOTS THIS
  EVENING. WINDS THEN BECOMING NORTHWEST TO 35 TO 40 KNOT GALES
  WITH WITH GUSTS UP TO 45 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
950 
WHUS71 KCLE 190206
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
906 PM EST SAT NOV 18 2017


LEZ142>144-162>164-191015-
/O.CON.KCLE.GL.W.0012.000000T0000Z-171119T1400Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
906 PM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY...

* WINDS...NORTHWEST GALES TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ061-145>149-165>169-191015-
/O.CON.KCLE.GL.W.0012.000000T0000Z-171119T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
906 PM EST SAT NOV 18 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

* WINDS...NORTHWEST 30 TO 40 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
004 
WHUS71 KCLE 190918
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
418 AM EST SUN NOV 19 2017

LEZ142>144-162>164-191400-
/O.CON.KCLE.GL.W.0012.000000T0000Z-171119T1400Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
418 AM EST SUN NOV 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WINDS...NORTHWEST GALES TO 35 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ061-145>149-165>169-191730-
/O.CON.KCLE.GL.W.0012.000000T0000Z-171119T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
418 AM EST SUN NOV 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST GALES OF 35 KNOTS.

* WAVES...8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
817 
WHUS71 KCLE 191443
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
943 AM EST SUN NOV 19 2017


LEZ145>149-192245-
/O.CAN.KCLE.GL.W.0012.000000T0000Z-171119T2100Z/
/O.NEW.KCLE.SC.Y.0085.171119T1443Z-171122T2000Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
943 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 PM EST WEDNESDAY. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS...WEST WINDS TO 30 KNOTS.

* WAVES...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER 
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. 
LEZ061-165>169-191545-
/O.CAN.KCLE.GL.W.0012.000000T0000Z-171119T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
943 AM EST SUN NOV 19 2017

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING.

WEST WINDS HAVE DIMINISHED TO 30 KNOTS.

$$

LEZ142>144-192245-
/O.NEW.KCLE.SC.Y.0085.171119T1443Z-171120T0900Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
943 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY.

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER 
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Nov 17, 12:35 PM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Nov 17, 12:35 PM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1235 PM EST Fri Nov 17 2017

.SYNOPSIS...
High pressure centered over the Great Lakes will shift to the East
Coast today,  allowing a warm front to lift NE across the area late
tonight.   A strong low pressure system will track across the Lower
Lakes Saturday, dragging an arctic front across the forecast
area.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Only adjustments made with this mid morning update were to
hourly temperatures for the next 36 hours. Starting off warmer
than guidance this morning.

Original discussion...
Dirty ridge centered over the Great Lakes will continue to
slide east and move off the East Coast this evening. Overcast
skies extend west into Illinois. As high shifts east will See
some sun breaks as clouds gradually mix out this afternoon. But
by then mid to upper level clouds will spread over the area
ahead of approaching warm front. Expect temps to warm into the
mid to upper 40s today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Models continue in good agreement with intense low developing in the
plains then tracking across the lower lakes Saturday.  Tonight as
the low tracks NE it will lift a warm front, now across the Lower
Mississippi Valley, across the area late tonight into Saturday
morning.  Rain showers will spread NE across the forecast area
overnight.

Low tracks across the Lower Lakes Saturday.  Nice LL jet develops
ahead of the system as the 850mb winds increase to 50-70 knots by
daybreak Saturday.  Definitely enough lift to produce some
thunderstorms.   Expect widespread rain showers with temperatures
warming into the 50s ahead of the arctic front.

The sharp trough will cross the eastern Great Lakes Saturday night
and early Sunday. The deepening surface low will likely track just
north of Lake Erie with the boundary flow becoming northwest behind
the cold front. Winds may exceed wind advisory criteria for a while
Saturday night near Lake Erie. Strong to moderate cold advection is
progged but it will take until the wee hours of the morning on
Sunday to get cold enough for snow and perhaps not cold enough at
the immediate lakeshore. The main short wave will be shifting east
of the area Sunday morning and subsidence will increase. This leaves
a relatively small window of opportunity for any heavier lake
enhanced snow early Sunday.

A second short wave is progged to drop across the eastern lakes late
Sunday and the lake effect will flare back up, aided by some colder
air aloft. The northwest flow would favor the inland areas of the
snow belt Sunday but winds will likely back to west and southwest by
Monday morning. This may place the better snow bands along the
lakeshore and the city of Erie for a time until the lake snow shifts
northeast on Monday.

Temperatures will begin to moderate on Monday as ridging increases
with highs in the 40s across northwest and north central Ohio.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Temperatures will continue to warm Monday night and Tuesday as the
south flow increases ahead of the next cold front. High temperatures
on Tuesday will approach or exceed 50. The models have been
consistent in generating very little moisture/precip with the front.

Temperatures will see saw back down Wednesday behind the front as
the next short wave sprints across the eastern Great Lakes. Some
lake effect snow is likely but subsidence will increase quickly as
high pressure will build in by Thursday. The flow aloft will become
more zonal until the next short wave drops across the lakes at the
end of the week. Temperatures will remain somewhat below normal.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
We have finally scoured out just about all of the MVFR ceilings
and replaced them with overspreading high clouds from the next
system to cross the terminals tonight and Saturday. Winds will
come around to the south. Increasing low level jet will create a
low level wind shear situation tonight until surface gusts can
commence in the early morning hours. Rain will develop and
expand across the terminals overnight with all locations seeing
rain by 12Z. There is a chance of some embedded thunder.
Occasional showers and isolated thunderstorms possible through
Saturday morning. Ceilings will rapidly lower with the arrival
of the deep moisture with IFR expected for Saturday. Gusts
through 18Z Saturday should be at or below 30 knots. Stronger
gusts possible Saturday night especially for CLE/ERI with and
after the cold frontal passage.

OUTLOOK...Non-VFR continues Saturday afternoon through Sunday
and into Monday across northeast OH/nw PA.

&&

.MARINE...
The northwest flow is winding down on Lake Erie and winds will veer
to the north this morning, then gradually become southerly as the
ridge axis moves east of the lakes.

The south flow will increase significantly tonight as low pressure
deepens over the midwest. The surface low will continue to deepen on
Saturday and will track near Lake Erie Saturday afternoon/evening,
probably just to the north of the lake. South winds will become
southwest and low water is likely on the western basin. Winds will
become west northwest as the low passes by and the associated cold
front sweeps across the lake at which time gale force winds will
develop late Saturday. The gales will continue into early Sunday on
western Lake Erie and Sunday afternoon on eastern Lake Erie.

The northwest flow will diminish to 15 to 20 knots or so Sunday and
Sunday night and back to the southwest on Monday. The next cold
front is due later Tuesday. Small craft advisories will be needed.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Watch from Saturday evening through Sunday afternoon for
     LEZ145>149-165>169.
     Gale Watch from Saturday afternoon through Sunday morning for
     LEZ142>144-162>164.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/Oudeman
SHORT TERM...DJB/Kosarik
LONG TERM...Kosarik
AVIATION...Oudeman
MARINE...Kosarik
Hazardous weather outlook, Nov 17, 4:42 AM EST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
442 AM EST Fri Nov 17 2017

OHZ003-006>010-017>023-027>033-036>038-047-180945-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina-
Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-
442 AM EST Fri Nov 17 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected today or tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong gusty winds will develop Saturday as the front move through
with wind gusts to 40 MPH possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011>014-089-PAZ001>003-180945-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
442 AM EST Fri Nov 17 2017

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected today or tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An arctic front will move across the forecast area Saturday.  Strong
gusty winds will develop as the front moves through. Wind gusts
between 40 to 50 MPH are possible especially near the lakeshore.

Lake effect snow showers are expected to develop Sunday as much
colder air moves over the lake. The lake effect could linger into
Monday producing some accumulating snow in the snowbelt.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-180945-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
442 AM EST Fri Nov 17 2017

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected today or tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Gale force winds are likely on Lake Erie Saturday night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-145>149-165>169-180945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
442 AM EST Fri Nov 17 2017

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected today or tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Gale force winds are likely on Lake Erie Saturday night into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:27 AM ESTGale WatchCLE11 hr
Nov 17, 2:45 PM ESTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more42 hr

Nearby

Gale Warnings in Ohio, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.